Alert archive / North Dakota / Tornado Warnings in 2010

Tornado Warning 69, NWS Bismarck, ND

July 26, 20104 counties in North Dakota

NWS Bismarck, ND issued this tornado warning at Jul 26, 2010, 8:16 PM CDT for 4 counties in North Dakota. It was in force for 44 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2010, 8:16 PM CDT (01:16 UTC)
Expired
Jul 26, 2010, 9:00 PM CDT
In force
44 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon

Counties McHenry County, ND, Pierce County, ND, Sheridan County, ND, Wells County, ND

What was reported inside it

TimeReportWhereRemark
Jul 26, 8:18 PM CDTTSTM WND DMGBalfour, NDTREES DOWN AND TWISTED. RELAYED BY KHND RADIO.
Jul 26, 8:24 PM CDTHAIL 2.75Balfour, ND
Jul 26, 8:28 PM CDTHAIL 1.75Drake, NDRELAYED BY BROADCAST MEDIA.
Jul 26, 9:07 PM CDTTSTM WND DMG4 N Balfour, NDBARN DESTROYED. POSSIBLE TORNADO. RELAYED BY KXMB TV.
Jul 26, 9:07 PM CDTTSTM WND GST 754 N Balfour, NDCOTTONWOOD TREES UPROOTED AND OTHERS SNAPPED OFF. POLE BARN DESTROYED. DEBRIS BLOWN TO NORTHEAST. EVENT BASED ON NWS INVESTIGATION FOLLOW UP WITH LAW ENFORCEMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 5:15 PM CDTSevere Thunderstorm WatchSPC10 hr
Jul 26, 7:09 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2010-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2010-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1740 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
2513 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

754 
WFUS53 KBIS 270116
TORBIS
NDC049-069-083-103-270200-
/O.NEW.KBIS.TO.W.0069.100727T0116Z-100727T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
816 PM CDT MON JUL 26 2010

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA...
  SOUTHWESTERN PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
  NORTHERN SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHWESTERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 900 PM CDT

* AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR BERGEN...OR 36 MILES SOUTHEAST OF MINOT...
  AND MOVING EAST AT 35 MPH.

  
* LOCATIONS IMPACTED INCLUDE...
  BALFOUR...KIEF...DRAKE...ANAMOOSE...MARTIN...KRUEGER LAKE AND
  SHEYENNE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE DESTRUCTIVE HAIL IS ALSO LIKELY WITH THIS STORM. 

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

&&

LAT...LON 4797 9987 4750 10003 4772 10059 4786 10059
      4786 10095 4808 10084 4809 10052
TIME...MOT...LOC 0116Z 282DEG 31KT 4795 10063

$$

SCHECK/HEINERT
3 follow-up statements
688 
WWUS53 KBIS 270131
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
831 PM CDT MON JUL 26 2010

NDC049-069-083-103-270200-
/O.CON.KBIS.TO.W.0069.000000T0000Z-100727T0200Z/
SHERIDAN ND-WELLS ND-PIERCE ND-MCHENRY ND-
831 PM CDT MON JUL 26 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN MCHENRY...
SOUTHWESTERN PIERCE...NORTHWESTERN WELLS AND NORTHERN SHERIDAN
COUNTIES UNTIL 900 PM CDT...

AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR BALFOUR...OR 43 MILES SOUTHEAST OF MINOT...
MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  DRAKE...ANAMOOSE...MARTIN...KRUEGER LAKE AND SHEYENNE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE DESTRUCTIVE HAIL IS ALSO LIKELY. BASEBALL SIZE HAIL WAS 
REPORTED IN BALFOUR AT 824 PM CDT. 

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4797 9987 4750 10003 4772 10059 4786 10059
      4786 10071 4801 10062 4809 10052
TIME...MOT...LOC 0129Z 282DEG 31KT 4792 10047

$$

SCHECK/HEINERT
761 
WWUS53 KBIS 270140
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
840 PM CDT MON JUL 26 2010

NDC049-069-083-103-270200-
/O.CON.KBIS.TO.W.0069.000000T0000Z-100727T0200Z/
SHERIDAN ND-WELLS ND-PIERCE ND-MCHENRY ND-
840 PM CDT MON JUL 26 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN MCHENRY...
SOUTHWESTERN PIERCE...NORTHWESTERN WELLS AND NORTHEASTERN SHERIDAN
COUNTIES UNTIL 900 PM CDT...

AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR DRAKE...OR 48 MILES SOUTHEAST OF MINOT...
MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  ANAMOOSE...MARTIN AND SHEYENNE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE DESTRUCTIVE HAIL IS ALSO LIKELY. BASEBALL SIZE HAIL WAS 
REPORTED IN BALFOUR AT 824 PM CDT. 

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4775 10049 4785 10048 4799 10040 4804 10023
      4797 9987 4750 10003
TIME...MOT...LOC 0140Z 282DEG 31KT 4790 10033

$$

SCHECK/HEINERT
512 
WWUS53 KBIS 270156
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
856 PM CDT MON JUL 26 2010

NDC049-069-083-103-270205-
/O.EXP.KBIS.TO.W.0069.000000T0000Z-100727T0200Z/
SHERIDAN ND-WELLS ND-PIERCE ND-MCHENRY ND-
856 PM CDT MON JUL 26 2010

...THE TORNADO WARNING FOR SOUTHEASTERN MCHENRY...SOUTHWESTERN
PIERCE...NORTHWESTERN WELLS AND NORTHEASTERN SHERIDAN COUNTIES WILL 
EXPIRE AT 900 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
SOUTHERN MCHENRY AND NORTHERN SHERIDAN COUNTIES...UNTIL 915 PM CDT.

LAT...LON 4775 10049 4785 10048 4799 10040 4804 10023
      4797 9987 4750 10003
TIME...MOT...LOC 0155Z 282DEG 31KT 4787 10014

$$

SCHECK/HEINERT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jul 26, 3:14 PM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Jul 26, 3:14 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
314 PM CDT MON JUL 26 2010

.SYNOPSIS...

NORTHERN STREAM VERTICALLY STACKED LOW PRESSURE OVER NORTHERN
ALBERTA HAS AN ASSOCIATED COLD FRONT THAT EXTENDS FROM LAKE
WINNIPEG SOUTHWESTWARD INTO EASTERN MONTANA. THE NORTHERN STREAM
WESTERLIES ARE A BIT NORTH OF THE BORDER...SO THE FRONT IS SLOW
MOVING. OVER THE U.S....HOWEVER...THE SOUTHERN STREAM WILL DIRECT
A SERIES OF IMPULSES ACROSS THE NORTHERN PLAINS. THIS WILL KEEP
THE PATTERN ACTIVE EVEN AFTER THE COLD FRONT PASSES AND BECOMES
STATIONARY JUST TO THE SOUTH.

&&

.SHORT TERM...MONDAY AFTERNOON THROUGH THURSDAY NIGHT...

THE MAIN FORECAST CONCERN TODAY IS SEVERE WEATHER.

CURRENTLY...LOW-LEVEL MOISTURE ADVECTION OVER SOUTHERN AND
CENTRAL NORTH DAKOTA HAVE EDGED DEWPOINTS INTO THE UPPER 60S AND
LOWER 70S...RESULTING IN OVER 4000 J/KG OF SURFACE-BASED CAPE.
LARGE SCALE UPWARD VERTICAL MOTION SHOULD SPREAD INTO WESTERN
NORTH DAKOTA LATER THIS AFTERNOON AS A MIDDLE LEVEL SHORTWAVE
SLIDES EASTWARD ACROSS MONTANA OUT AHEAD OF THE ASSOCIATED COLD
FRONT.

CONVECTION IS EXPECTED TO INITIATE BETWEEN 22 AND 00 UTC BASED ON
THE LATEST HIGH RESOLUTION MODEL RUNS. THE MAIN THREATS WILL BE
LARGE HAIL AND DAMAGING WINDS...THOUGH AN ISOLATED TORNADO CANNOT
BE RULED OUT AS 0-6 KM BULK SHEAR IS 35 TO 50 KNOTS BASED ON
LATEST RUC ANALYSIS.

THERE WILL BE A CONTINUED THREAT OF SEVERE WEATHER OVER SOUTH
CENTRAL TOMORROW...WITH THE COLD FRONT FORECAST TO EXTEND FROM THE
DEVILS LAKE BASIN INTO THE LINTON/WISHEK AREA.

THEREAFTER...THE FRONT LOOKS TO BE MORE PROGRESSIVE THAN WITH
PREVIOUS FORECASTS...ALTHOUGH OVERRUNNING PRECIPITATION WILL
REMAIN A POSSIBILITY AS AFOREMENTIONED SHORTWAVES CONTINUE TO
BOMBARD THE DAKOTAS.

LOOK FOR TEMPERATURES TO MODERATE AFTER FRONTAL PASSAGE AS A COOL
SURFACE HIGH BUILDS DOWN INTO THE NORTHERN PLAINS.

.LONG TERM...FRIDAY THROUGH MONDAY...

AN ACTIVE WEATHER PATTERN LOOKS TO PERSIST INTO THE EXTENDED
FORECAST PERIOD AS THE NORTHERN PLAINS REGION REMAINS NEAR OR
UNDERNEATH THE UPPER LEVEL JET STREAM. THIS WILL RESULT IN CHANCES
FOR THUNDERSTORMS EACH DAY ALONG WITH NEAR AVERAGE TEMPERATURES.

&&

.AVIATION...

AN AREA OF SURFACE LOW PRESSURE COMBINED WITH AN INCOMING MID LEVEL
DISTURBANCE WILL RESULT IN INCREASING CHANCES FOR THUNDERSTORMS LATE
TODAY THROUGH TOMORROW MORNING FOR ALL TAF SITES. THUNDERSTORMS WILL
GENERALLY BE FOCUSED ALONG A SLOW MOVING SFC/MID LEVEL COLD FRONT
PUSHING SOUTH INTO NORTHERN ND LATE TODAY/EARLY THIS EVENING...WITH
PRECIPITATION DEVELOPING SOUTH ALONG THE FRONT TONIGHT INTO TOMORROW
MORNING. HEAVIER SHOWERS AND THUNDERSTORMS WILL RESULT IN MVFR AND
LOWER CIGS/VIS ALONG WITH THE POTENTIAL FOR STRONG THUNDERSTORM
WINDS. CHANCES FOR THUNDERSTORMS WILL DECREASE AROUND AND AFTER 15Z
TUES ACROSS THE NORTH...WITH CHANCES CONTINUING SOUTH THROUGH 18Z
TUES AND INTO THE AFTERNOON.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS/SHORT TERM...SCHECK
LONG TERM/AVIATION...NH
Hazardous weather outlook, Jul 26, 2:50 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
250 PM CDT MON JUL 26 2010

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
250 PM CDT MON JUL 26 2010 /150 PM MDT MON JUL 26 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...SOME LIKELY SEVERE WITH HEAVY RAIN...CAN BE
EXPECTED LATER TODAY AND THROUGH TONIGHT AS AN UPPER LEVEL
DISTURBANCE PUSHES EAST ACROSS MONTANA...AND AS A STRONG UPPER
LOW MOVES SOUTHEAST INTO SOUTH CENTRAL CANADA. BOTH OF THESE
FEATURES WILL RESULT IN A SURFACE COLD FRONT TO ADVANCE SOUTH AND
EAST ACROSS NORTH DAKOTA LATER THIS AFTERNOON AND OVERNIGHT
TONIGHT. THE MAIN SEVERE WEATHER THREATS THIS AFTERNOON AND
TONIGHT WILL BE VERY LARGE HAIL AND STRONG WINDS. ISOLATED
TORNADOES WILL BE A POSSIBILITY AS WELL WITH SOME OF THE MORE
INTENSE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED TO REDEVELOP OR WILL BE ONGOING TUESDAY
MORNING AND AFTERNOON AS A SURFACE COLD FRONT CONTINUES TO PUSH
SOUTH AND EAST ACROSS THE STATE. THE FOCUS FOR SEVERE STORMS WILL
BE OVER SOUTH CENTRAL NORTH DAKOTA. CHANCES FOR THUNDERSTORMS WILL
GREATLY DIMINISH BY TUESDAY EVENING.

THUNDERSTORMS ARE FORECAST WEDNESDAY NIGHT THROUGH SUNDAY AS THE
NORTHERN PLAINS REMAINS IN AN ACTIVE UPPER LEVEL PATTERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY AND TONIGHT.
SPOTTER ACTIVATION MAY ALSO BE NEEDED TUESDAY MORNING AND
AFTERNOON...SPECIFICALLY ACROSS THE SOUTH CENTRAL AND EAST
CENTRAL.

NH

In the hours before

Local storm report, Jul 26, 7:54 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
754 PM CDT MON JUL 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             2 E VELVA               48.06N 100.89W
07/26/2010  E2.50 INCH       MCHENRY            ND   PUBLIC

            PUBLIC REPORT OF 2.5 INCH HAIL. RELAYED BY KXMC MEDIA.

&&

PAYD
Local storm report, Jul 26, 8:00 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
800 PM CDT MON JUL 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     HAIL             HALLIDAY                47.35N 102.34W
07/26/2010  E1.75 INCH       DUNN               ND   PUBLIC

            DIME TO GOLF BALL HAIL REPORTED BY PUBLIC.

&&

PAYD
Local storm report, Jul 26, 8:01 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
801 PM CDT MON JUL 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     HAIL             GARRISON                47.65N 101.42W
07/26/2010  E1.00 INCH       MCLEAN             ND   PUBLIC

            ONE INCH HAIL REPORTED BY PUBLIC. RELAYED BY KXMC MEDIA.

&&

PAYD
Local storm report, Jul 26, 8:08 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
808 PM CDT MON JUL 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     HAIL             10 SW GLENBURN          48.41N 101.37W
07/26/2010  E1.00 INCH       WARD               ND   PUBLIC

            QUARTER SIZE HAIL REPORTED BY PUBLIC.

&&

PAYD
Local storm report, Jul 26, 8:11 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
811 PM CDT MON JUL 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     HAIL             HALLIDAY                47.35N 102.34W
07/26/2010  E1.50 INCH       DUNN               ND   PUBLIC

            PING PONG SIZE HAIL REPORTED BY PUBLIC. MOST HAIL WAS
            MARBLE TO PEA SIZED.

&&

PAYD
Local storm report, Jul 26, 8:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
815 PM CDT MON JUL 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             5 S COLUMBUS            48.83N 102.78W
07/26/2010  E1.25 INCH       BURKE              ND   TRAINED SPOTTER

            HAIL COVERED GROUND. HAIL LASTER APPROXIMATELY 10
            MINUTES.

0635 PM     TORNADO          8 NW NEW ENGLAND        46.62N 102.99W
07/26/2010                   SLOPE              ND   FIRE DEPT/RESCUE

            TRAINED SPOTTER SIGHTED TORNADO TOUCHDOWN AT 635 CDT.
            DURATION 12 MINUTES.

0650 PM     TORNADO          1 W NIOBE               48.69N 102.24W
07/26/2010                   BURKE              ND   TRAINED SPOTTER

            ON THE GROUND FOR THIRTY SECONDS.

0705 PM     HAIL             SAWYER                  48.09N 101.05W
07/26/2010  E2.75 INCH       WARD               ND   PUBLIC

            PUBLIC REPORT OF BASEBALL SIZE HAIL IN TOWN OF SAWYER.

0709 PM     HAIL             4 S KENMARE             48.62N 102.08W
07/26/2010  E1.00 INCH       WARD               ND   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL REPORTED BY TRAINED SPOTTER.

0719 PM     HAIL             SAWYER                  48.09N 101.05W
07/26/2010  E1.75 INCH       WARD               ND   PUBLIC

            GOLF BALL HAIL REPORTED BY PUBLIC IN CITY OF SAWYER.

0723 PM     HAIL             VELVA                   48.06N 100.93W
07/26/2010  E0.88 INCH       MCHENRY            ND   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED NICKEL SIZE HAIL IN THE CITY OF
            VELVA.

0735 PM     HAIL             2 E VELVA               48.06N 100.89W
07/26/2010  E2.50 INCH       MCHENRY            ND   PUBLIC

            PUBLIC REPORT OF 2.5 INCH HAIL. RELAYED BY KXMC MEDIA.

0749 PM     HAIL             VOLTAIRE                48.02N 100.84W
07/26/2010  E2.50 INCH       MCHENRY            ND   PUBLIC

            PUBLIC REPORT OF TENNIS BALL HAIL IN CITY OF VOLTAIRE.
            ONGOING HAIL. RELAYED BY KXMC MEDIA.

0759 PM     HAIL             HALLIDAY                47.35N 102.34W
07/26/2010  E0.50 INCH       DUNN               ND   PUBLIC

0759 PM     HAIL             GARRISON                47.65N 101.42W
07/26/2010  E1.00 INCH       MCLEAN             ND   PUBLIC

            ONE INCH HAIL REPORTED BY PUBLIC. RELAYED BY KXMC MEDIA.

0759 PM     HAIL             HALLIDAY                47.35N 102.34W
07/26/2010  E1.75 INCH       DUNN               ND   PUBLIC

            DIME TO GOLF BALL HAIL REPORTED BY PUBLIC.

0807 PM     HAIL             10 SW GLENBURN          48.41N 101.37W
07/26/2010  E1.00 INCH       WARD               ND   PUBLIC

            QUARTER SIZE HAIL REPORTED BY PUBLIC.

0809 PM     HAIL             HALLIDAY                47.35N 102.34W
07/26/2010  E1.50 INCH       DUNN               ND   PUBLIC

            PING PONG SIZE HAIL REPORTED BY PUBLIC. MOST HAIL WAS
            MARBLE TO PEA SIZED.

&&

PAYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:06 PM CDTSevere Thunderstorm WarningBISDunn54 min
Jul 26, 7:11 PM CDTTornado WarningBISBurke, Mountrail, Renville, Ward49 min
Jul 26, 7:21 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer54 min
Jul 26, 7:32 PM CDTTornado WarningBISMcHenry, McLean, Sheridan, Ward43 min
Jul 26, 7:43 PM CDTSevere Thunderstorm WarningBISDunn, McLean, Mercer62 min
Jul 26, 7:56 PM CDTSevere Thunderstorm WarningBISBottineau, McHenry, Renville, Ward49 min
Jul 26, 8:24 PM CDTSevere Thunderstorm WarningBISMcHenry, Ward22 min
Jul 26, 8:34 PM CDTAreal Flood AdvisoryBISMcHenry, Pierce, Rolette3 hr
Jul 26, 8:40 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer50 min
Jul 26, 8:43 PM CDTSevere Thunderstorm WarningBISMcHenry32 min
Jul 26, 8:53 PM CDTSevere Thunderstorm WarningBISMcHenry, McLean, Sheridan22 min
Jul 26, 9:04 PM CDTSevere Thunderstorm WarningBISMcKenzie, Williams56 min
Jul 26, 9:07 PM CDTSevere Thunderstorm WarningBISMcLean, Sheridan53 min
Jul 26, 9:27 PM CDTAreal Flood AdvisoryBISMcLean, Mercer3 hr
Jul 26, 9:32 PM CDTFlash Flood WarningBISMcHenry, Pierce, Sheridan, Wells3 hr
Jul 26, 9:39 PM CDTTornado WarningBISPierce, Wells23 min
Jul 26, 9:42 PM CDTTornado WarningBISMcLean, Sheridan33 min
Jul 26, 9:49 PM CDTSevere Thunderstorm WarningBISMcHenry, McLean, Pierce, Sheridan26 min
Jul 26, 9:53 PM CDTSevere Thunderstorm WarningBISMcLean, Sheridan, Wells51 min
Jul 26, 9:56 PM CDTTornado WarningBISBurleigh, Kidder, Sheridan, Wells15 min
Jul 26, 9:58 PM CDTSevere Thunderstorm WarningBISMcKenzie, Williams46 min
Jul 26, 10:52 PM CDTSevere Thunderstorm WarningBISMcLean, Sheridan12 min
Jul 26, 11:15 PM CDTSevere Thunderstorm WarningBISFoster, Stutsman, Wells60 min
Jul 26, 11:37 PM CDTSevere Thunderstorm WarningBISDunn, Stark38 min
Jul 26, 11:59 PM CDTSevere Thunderstorm WarningBISMercer, Oliver46 min
Jul 27, 12:24 AM CDTSevere Thunderstorm WarningBISMorton51 min
Jul 27, 12:44 AM CDTSevere Thunderstorm WarningBISOliver31 min
Jul 27, 1:15 AM CDTSevere Thunderstorm WarningBISWells60 min
Jul 27, 2:07 AM CDTSevere Thunderstorm WarningBISBurleigh, Kidder38 min
Jul 27, 2:15 AM CDTSevere Thunderstorm WarningBISFoster, Stutsman, Wells60 min
Jul 27, 5:01 AM CDTSevere Thunderstorm WarningBISLaMoure, Logan, Stutsman59 min

Nearby

Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.